Alert archive / Puerto Rico / Small Craft Advisories in 2014
Small Craft Advisory 14, NWS JSJ
NWS JSJ issued this small craft advisory at May 11, 2014, 3:31 AM CDT. It took effect at May 11, 2014, 5:00 PM CDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 11, 2014, 3:31 AM CDT (08:31 UTC)
- In effect from
- May 11, 2014, 5:00 PM CDT
- Expired
- May 12, 2014, 3:13 AM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this small craft advisory went out at May 10, 9:42 PM CDT, 5 hours 49 minutes earlier.
Area forecast discussion, May 10, 9:42 PM CDT, 5 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1042 PM AST SAT MAY 10 2014 .UPDATE...VERY UNSTABLE CONDITIONS WILL CONTINUE TO PREVAIL ACROSS THE LOCAL ISLANDS...AS AN UPPER LEVEL TROUGH MEANDERS OVER THE NORTHEAST CARIBBEAN. THIS FEATURE WILL PROMOTE PERIODS OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS ACROSS THE NORTH AND EAST HALF OF PUERTO RICO AS WELL AS USVI OVERNIGHT AND SUNDAY MORNING. THIS ACTIVITY WILL LIKELY SPREAD TO SOUTH AND WEST PUERTO RICO LATE SUNDAY MORNING...AS AN AREA OF MOISTURE MOVES IN FROM THE EAST...INTERACTING WITH THE AFOREMENTIONED TROUGH. SURFACE WINDS WILL SHIFT SOUTHEAST TOMORROW...THIS WILL MAINTAIN THE SAN JUAN METRO AREA UNDER HIGH RISK OF SHOWERS AND THUNDERSTORMS. DUE TO ALREADY SATURATED SOILS...ANY ADDITIONAL RAINFALL WILL RESULT IN RAPID RISES IN RIVERS AND STREAMS AS WELL TRIGGER MUDSLIDES IN AREAS OF STEEP TERRAIN. && .AVIATION...PDS SHRA/TSTMS THRU SUNDAY. RADAR CURRENTLY SHOWING WDSPRD SHRA MOVG SW AND XCPT THIS TO CONT ACRS PR TONITE. LOW BLW 20 KFT TO MV WWD ACRS PR TONITE AND TURN LLVL NE WIND 15-20 KT TO SE BY EARLY SUNDAY. MOST SHRA/TSRA WL MV WWD BY MON AND DECR AS THE LOW MOV AWAY. FEW PDS OF IFR/MVFR IN SHRA/TSRA PRIMARILY ON SUNDAY. && .MARINE...NO CHANGE TO PREVIOUS DISCUSSION. MAJOR CONCERN CONTINUE TO BE STRONG THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT LIGHTNING ACROSS LOCAL WATERS. OVERALL...SEAS UP TO 6 FEET WITH WINDS BELOW 20 KNOTS BUT HIGHER NEAR STORMS. && .PREV DISCUSSION... /ISSUED 304 PM AST SAT MAY 10 2014/ SYNOPSIS...UPPER LOW PRESSURE WITH THE ASSOCIATED TROUGH OVER THE AREA CONTINUES TO DIG SOUTH AND IS EXPECTED TO REMAIN JUST TO THE WEST SOUTHWEST OF PUERTO RICO TONIGHT AND TOMORROW...CAUSING SHOWERS AND THUNDERSTORMS TONIGHT AND TOMORROW MORNING ACROSS PR AND THE USVI. UPPER LOW IS EXPECTED TO LIFT ON MONDAY MORNING AND CONDITIONS EXPECTED TO GRADUALLY IMPROVE THEREAFTER. DISCUSSION...NUMEROUS SHOWERS AND THUNDERSTORMS AFFECTED THE LOCAL AREA TODAY. MAINLY THE USVI AND NORTH AND EASTERN PR. SEVERAL RIVERS IN EASTERN PR WENT OVER FLOOD STAGE AND NUMEROUS ROADS WERE COMPLETELY IMPASSABLE. THIS HEAVY SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED TO DIMINISH IN THE AFTERNOON HOURS...BUT ACCORDING TO GUIDANCE...ONCE AGAIN SHOWERS AND THUNDERSTORMS WILL AFFECT THE LOCAL AREA OVERNIGHT AND INTO SUNDAY MORNING. HAVING SAID THIS...THE USVI MAY REMAIN UNDER CONSTANT LIGHT TO MODERATE RAIN FROM THIS AFTERNOON UNTIL TOMORROW AFTERNOON. AS THE UPPER LOW LIFTS ON MONDAY...THE SHOWER ACTIVITY IS EXPECTED TO DIMINISH OVER THE LOCAL ISLANDS AS THE UPPER ATMOSPHERE BECOMES MORE STABLE FOR THE NEXT SEVERAL DAYS. SCATTERED SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE ON MONDAY INTO THE EARLY PART OF THE WORKWEEK...JUST NOT AS NUMEROUS AS THE ONES OBSERVED TODAY. AVIATION...MVFR CONDITIONS ARE LIKELY ACROSS THE USVI FOR MOST OF THE FORECAST PERIOD WITH BRIEF MOMENTS OF IFR. THE EXPECTED SHOWERS AND THUNDERSTORMS WILL CAUSE MVFR/IFR CONDITIONS ACROSS THE LOCAL TERMINALS IN PR OVERNIGHT AND SUNDAY MORNING UNTIL PROBABLY 11/16Z. WINDS WILL PREVAIL FROM THE EAST TO ENE OVERNIGHT...SHIFTING TO THE SE BY 11/16Z. MARINE...SHOWERS AND THUNDERSTORMS EXPECTED ACROSS THE WATERS OVERNIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION AS SEAS WILL BE UP TO 6 FEET AND WINDS UP TO 18 KNOTS. HYDROLOGY...SOILS ACROSS THE INTERIOR...NORTH...AND EASTERN PR ARE SATURATED. RAINFALL THAT AFFECTS THAT AREA WILL QUICKLY BECOME RUNOFF AND CAUSE URBAN AND SMALL STREAM FLOODING. RIO BLANCO...RI GRANDE IN EL VERDE...RIO ESPIRITU SANTO...AND RIO FAJARDO ALL WENT ABOVE FLOOD STAGE TODAY. RIO ICACOS WAS 0.02 FEET FROM REACHING FLOOD STAGE. ANY RAIN THAT FALLS ACROSS THE NORTHEASTERN QUADRANT OF PR TODAY AND TOMORROW WILL LIKELY BECOME RUNOFF AND CAUSE FLOODING. && .PRELIMINARY POINT TEMPS/POPS... SJU 71 84 73 88 / 90 90 50 50 STT 73 84 78 86 / 60 80 60 50 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 54/23
Hazardous weather outlook, May 10, 5:13 AM CDT, 22 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 613 AM AST SAT MAY 10 2014 AMZ710>745-PRZ001>013-111015- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 613 AM AST SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL LOW NORTH OF WESTERN PUERTO RICO WILL MAINTAIN VERY UNSTABLE CONDITIONS WITH SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT AND MID LEVEL DRY AIR...THUNDERSTORMS TODAY WILL BE CAPABLE OF PRODUCING SMALL HAIL...STRONG WINDS AND FREQUENT LIGHTNING. URBAN AND SMALL STREAM FLOODING IS EXPECTED WITH THE HEAVIER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE UPPER LOW WILL MEANDER OVER THE LOCAL AREA THROUGH THE WEEKEND CONTINUING TO PRODUCE CONDITIONS FAVORABLE TO THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS. DUE TO VERY COLD AIR ALOFT...THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND FREQUENT LIGHTNING. LOCAL URBAN AND SMALL STREAM FLOODING WILL BE POSSIBLE. THUNDERSTORM ACTIVITY WILL GRADUALLY DIMINISH THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE APPRECIATED. AMZ715-725-VIZ001-002-111015- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 613 AM AST SAT MAY 10 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND MAY PRODUCE URBAN AND GUT FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH TUESDAY WITH URBAN AND GUT FLOODING POSSIBLE. .SPOTTER INFORMATION STATEMENT...REPORTS OF FLOODING WOULD BE APPRECIATED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 3:22 AM CDT | Flash Flood Watch | JSJ | 40 hr |
Nearby
Small Craft Advisories in Puerto Rico, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.